A lawsuit has been filed by a woman who claims that the diabetes and weight-loss drugs Ozempic and Mounjaro caused stomach paralysis.
The lawsuit was filed by Jaclyn B., a woman from Louisiana who claims that drug-makers did not warn her about the risk of stomach paralysis.
She claims that excessive vomiting caused her to lose teeth. She also had to be hospitalized multiple times due to gastrointestinal issues.
Ozempic and Mounjaro are two of the most popular medications in a new group of diabetes drugs that can help people lose weight, but sometimes also cause serious gastrointestinal side effects.
One of the most serious new side effects linked to Ozempic and Mounjaro is stomach paralysis, also known as “gastroparesis.” It occurs when food moves too slowly from the stomach into the intestines, or stops altogether.
The condition often causes nausea, vomiting, abdominal pain, bloating, and a feeling of fullness long after eating a meal.
In severe cases of gastroparesis, partly-digested food creates a hard mass called a bezoar, which can cause life-threatening blockages in the digestive tract.
The manufacturers of Ozempic and Mounjaro are now facing a wave of lawsuits from patients who claim that they were not adequately warned about the risk.
Recent lawsuits cite studies dating back to August 2020, in which researchers warned that drugs like Ozempic and Mounjaro could worsen the symptoms of diabetic gastroparesis.
While the labels do warn about delayed gastric emptying and problems absorbing oral medications, lawsuits claim that this information does not completely disclose the risks.
More than 400 patients throughout the U.S. are now pursuing claims against Eli Lilly and Novo Nordisk for failing to adequately warn patients about stomach paralysis and other severe side effects.
Her lawsuit was filed on August 2, 2023 in the U.S. District Court for the Western District of Louisiana (Lake Charles Division) — Case No. 2:23-cv-01020.